Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 184, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 20, 2014, 3:11 PM EDT for Bibb County, Crawford County, Monroe County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 3:11 PM EDT (19:11 UTC)
- Expired
- Aug 20, 2014, 4:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bibb County, GA, Crawford County, GA, Monroe County, GA
The radar
The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:45 PM EDT | TSTM WND DMG | 1 Ene Hancock Subdivisi, GA | TREES DOWN ON HIGHWAY 80 EAST OF ROBERTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WUUS52 KFFC 201911
SVRFFC
GAC021-079-207-202000-
/O.NEW.KFFC.SV.W.0184.140820T1911Z-140820T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BIBB COUNTY IN CENTRAL GEORGIA
NORTHEASTERN CRAWFORD COUNTY IN CENTRAL GEORGIA
MONROE COUNTY IN CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
FORSYTH...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RUSSELLVILLE...LAKE TOBESOFKEE...ARKWRIGHT...LIZELLA AND
BOLINGBROKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3275 8386 3295 8405 3302 8404 3310 8399
3296 8371 3291 8368
TIME...MOT...LOC 1912Z 301DEG 11KT 3301 8398
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:35 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 20, 1:35 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 PM EDT WED AUG 20 2014 .PREV DISCUSSION... /ISSUED 1106 AM EDT WED AUG 20 2014/ UPDATE... DEFINITELY INCREASING CONCERN ABOUT CONVECTIVE POTENTIAL TODAY. TO START...12Z SOUNDING WAS A BIT MORE MOIST THAN EARLIER ANTICIPATED. WHEN MIXED OUT...THE WEAK CAP AT ABOUT 750MB IS EASILY OVERCOME WITH OVER 2700 J/KG CAPE LEFT. ADD TO THIS A DISTURBANCE IN THE NORTHWEST FLOW ALOFT AND AS A RESULT HI-RES GUIDANCE IS DEVELOPING QUITE A BIT OF CONVECTION...AND EVEN HINTING AT A CONVECTIVE COMPLEX MOVING OUT OF TENNESSEE LATE THIS AFTERNOON/EARLY EVENING INTO NORTH GEORGIA. HAVE INCREASED POPS STARTING NOW AS WE ARE ALREADY SEEING LITTLE PINPRICK SHOWERS DEVELOPING AND INCREASING COVERAGE OF TCU. DCAPE VALUES ARE ON THE RISE ACROSS NORTH GEORGIA AS WELL AND SPC HAS EXTENDED THE 5 PERCENT WIND/HAIL THREAT A LITTLE FARTHER SOUTH THAN THE PREVIOUS OUTLOOK HAD. HAVE BEEFED UP WORDING IN HWO TO INDICATE ISOLATED SEVERE POSSIBLE. RIGHT NOW TEMPERATURE TRENDS ARE LOOKING OKAY FOR THE MOST PART. UPDATED PRODUCTS GOING OUT NOW. TDP PREV DISCUSSION... /ISSUED 735 AM EDT WED AUG 20 2014/ SHORT TERM /TODAY THROUGH THURSDAY/... /ISSUED AT 340 AM EDT WED AUG 20 2014/ LATEST SATELLITE IR IMAGERY SHOWS AN UPPER LOW SPINNING OVER THE GREAT LAKES REGION WITH SHORT WAVE DISTURBANCE TRAVERSING THE OHIO VALLEY AND SPARKING CONVECTION FROM KENTUCKY NORTHWARD. IN THE WAKE OF THIS DISTURBANCE... SHORT TERM MODELS AGREE ON AN ACTIVE NORTHWEST MID AND UPPER LEVEL FLOW BECOMING ESTABLISHED OVER THE OHIO AND TN VALLEYS BY THIS AFTERNOON AS STRONG HIGH PRESSURE BUILDS INTO THE LOWER MS VALLEY REGION. THE RIDGING INFLUENCE WILL HELP PUSH TEMPERATURES WELL INTO THE LOWER TO MID 90S FOR MOST AREAS TODAY... PRODUCING 2500+ J/KG OF SURFACE BASED CAPE DURING THE AFTERNOON. THIS COUPLED WITH AN ACTIVE NORTHWEST FLOW ACROSS TN AND NORTH GA SUGGEST THE POTENTIAL FOR STORMS TO DEVELOP ACROSS TN DURING DAYTIME HEATING... AND THEN PROPAGATING SOUTHWARD INTO NORTH AND POTENTIALLY CENTRAL GA ALONG OUTFLOWS. THE LOCAL ARW AND WRF HIRES MODELS... ALONG WITH THE NAM12 ARE ALL SUGGESTING THIS POTENTIAL LATER THIS AFTERNOON. ALTHOUGH NOT EXPECTING WIDESPREAD COVERAGE DUE TO SOME UPPER RIDGE INFLUENCE TO THE SOUTH AND SOUTHWEST... A CHANCE OF CONVECTION FOR ALL AREAS IS WARRANTED DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME MID LEVEL DRY AIR IS NOTED ON LATEST SATELLITE WATER VAPOR LOOP TO THE NORTHWEST AND SHOULD SPREAD IN OVER THE AREA THIS AFTERNOON. THIS WOULD SERVE TO ENHANCE STORM DOWNBURST... SUGGESTING THE GREATER STORM THREAT TODAY WILL BE STRONG TO POTENTIALLY DAMAGING WINDS WITH THE STRONGER STORMS. SPC HAS PUSHED A FIVE PERCENT CHANCE OF DAMAGING WINDS INTO FAR NORTH GA TODAY... BUT SUSPECT THIS POTENTIAL WILL EXTEND MUCH FURTHER SOUTH. WILL WORD FOR A FEW STRONG TO POSSIBLY SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK FOR TODAY. NO STORM THREAT TONIGHT WITH LOSS OF DAYTIME HEATING AND CONTINUED RIDGE INFLUENCE. EXPECT SOME PATCHY FOG AND WARMER LOW TEMPS... WITH MOST AREA LOWS HOLDING IN THE 70S. THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TO JUST SLIGHT CHANCE AT BEST ON THURSDAY AS THE UPPER RIDGE BUILDS INTO THE STATE FROM THE WEST. THIS WILL PUSH DAYTIME HIGHS WILL INTO THE MID AND UPPER 90S FOR MANY AREAS... AND COULD HELP PUSH SOME HEAT INDEX VALUES ACROSS PARTS OF CENTRAL GA CLOSE TO THE CRITICAL 105 DEGREE MARK THURSDAY AFTERNOON. WILL MONITOR THIS POTENTIAL CLOSELY WITH LATER FORECAST. 39 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... /ISSUED AT 340 AM EDT WED AUG 20 2014/ MEDIUM RANGE MODELS CONTINUE TO SHOW THE FORECAST AREA DOMINATED BY STRONG UPPER-LEVEL RIDGING THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. GFS AND ECMWF REMAIN IN GOOD AGREEMENT THROUGH THE WEEKEND BUT DIVERGE SOMEWHAT GOING INTO EARLY NEXT WEEK WITH THE ECMWF FLATTEN THE RIDGE OVER US WHILE THE GFS...ALTHOUGH SHOWING SOME WEAKENING... KEEPS THE RIDGE OVER THE REGION THROUGH WEDNESDAY. STILL...THESE DIFFERENCES DO NOT ALTER THE GENERAL TREND OF HOT AND MOSTLY DRY THROUGH THE WEEKEND WITH MODERATING TEMPERATURES AND INCREASING PRECIPITATION CHANCES EARLY NEXT WEEK...WHICH IS WHAT WE HAVE BEEN CARRYING IN THE EXTENDED FORECAST FOR THE PAST SEVERAL DAYS NOW. WITH THIS IN MIND I DO NOT PLAN ON DEVIATING TOO MUCH FROM PREVIOUS TRENDS IN THE FORECAST GRIDS. THROUGH THE WEEKEND THE GFS/ECMWF KEEP THE CENTER OF THE UPPER RIDGE WEST OF THE STATE WITH THE BEST SUBSIDENCE REMAINING WEST OF US AS WELL. WITH THIS IN MIND I WILL KEEP THE SLIGHT CHANCE POPS INTO THE WEEKEND WITH CHANCE POPS AS WE HEAD INTO THE FIRST HALF OF THE NEW WEEK. 20 && .AVIATION... 18Z UPDATE... SCT TO OCCASIONALLY BKN LOW VFR CU THIS AFTERNOON...WITH POCKETS OF MVFR CU. HAVE CONTINUED TREND OF TEMPO BUT THIS WILL LIKELY HAVE TO BE EXTENDED THROUGH BETWEEN 00-02Z AS THE AFTERNOON WEARS ON TO COVER CONTINUED CONVECTIVE POTENTIAL. CLEARING TREND TOWARDS MIDNIGHT. RIGHT NOW NOT EXPECTING LOW CIGS THU MORNING BUT MAY SEE SOME PATCHY MVFR VSBY. ANOTHER ROUND OF SCT 5-6KFT THU AFTN BUT NOT ENOUGH CONFIDENCE IN TSRA TO INCLUDE PROB30 AT THIS TIME. NW WINDS THROUGH THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... HIGH ON CONVECTION THIS AFTERNOON..MEDIUM ON TIMING. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 96 71 97 73 / 30 30 20 5 ATLANTA 92 75 94 76 / 40 40 20 5 BLAIRSVILLE 88 66 88 68 / 50 50 30 20 CARTERSVILLE 93 70 96 71 / 50 50 20 5 COLUMBUS 96 74 95 76 / 30 20 20 10 GAINESVILLE 93 73 94 74 / 40 40 20 10 MACON 96 72 97 74 / 30 20 20 10 ROME 94 71 96 71 / 50 50 20 5 PEACHTREE CITY 92 70 94 72 / 40 30 20 5 VIDALIA 96 74 98 76 / 20 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 20, 10:10 AM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT WED AUG 20 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1010 AM EDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE AND SCATTERED STRONG THUNDERSTORMS ARE EXPECTED...THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG TO DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. DISCUSSION... INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING...AND ISOLATED SEVERE STORMS WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL WEAKEN WITH THE LOSS OF DAYTIME HEATING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. ADDITIONALLY...INCREASING HEAT CAN BE EXPECTED THURSDAY THROUGH SATURDAY AND RESIDENTS...ESPECIALLY ACROSS CENTRAL GEORGIA...NEED TO BE AWARE THAT A HEAT ADVISORY MAY BE NECESSARY. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. INCREASING TEMPERATURES WILL PRODUCE HEAT INDEX VALUES APPROACHING DANGEROUS LEVELS THURSDAY THROUGH SATURDAY. DISCUSSION... ALTHOUGH UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY THURSDAY INTO EARLY NEXT WEEK...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. THE UPPER LEVEL RIDGING WILL ALSO ALLOW TEMPERATURES AND HEAT INDEX VALUES TO CLIMB THROUGH THE END OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 20, 1:11 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT WED AUG 20 2014
GAZ020-021-201745-
111 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN BARTOW AND
CHEROKEE COUNTIES UNTIL 145 PM EDT...
AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW AND
CHEROKEE COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE WHITE...PINE LOG...HOLLY SPRINGS...SUTALLEE...
KELLOGG CREEK...HOBGOOD PARK...LITTLE RIVER LANDING...BRIDGEMILL...
GEORGE WASHINGTON CARVER STATE PARK...RED TOP MOUNTAIN STATE PARK AND
OAK GROVE.
&&
LAT...LON 3418 8447 3407 8463 3408 8469 3408 8471
3430 8482 3436 8471
TIME...MOT...LOC 1711Z 323DEG 9KT 3426 8471Special weather statement, Aug 20, 1:45 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT WED AUG 20 2014
GAZ014-015-023-024-201815-
145 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN LUMPKIN...
BANKS...DAWSON AND HALL COUNTIES UNTIL 215 PM EDT...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MURRAYVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN...
BANKS...DAWSON AND HALL COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS
IN THE PATH OF THE STORM INCLUDE LUMPKIN...GARLAND...AURARIA...
MURRAYVILLE...WAR HILL PARK...CANDLER...OAKWOOD...GILLSVILLE AND
GAINESVILLE.
&&
LAT...LON 3432 8362 3416 8381 3427 8394 3430 8393
3431 8395 3433 8396 3433 8400 3441 8409
3454 8394
TIME...MOT...LOC 1746Z 314DEG 18KT 3442 8394Special weather statement, Aug 20, 2:10 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EDT WED AUG 20 2014
GAZ020-021-032>034-201845-
210 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN BARTOW...CHEROKEE...COBB...GWINNETT AND FULTON COUNTIES UNTIL 245
PM EDT...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENNESAW STATE UNIVERSITY...MOVING SOUTHEAST
AT 20 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW...
CHEROKEE...COBB...GWINNETT AND FULTON COUNTIES THROUGH 245 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE KENNESAW STATE
UNIVERSITY...KENNESAW...ACWORTH...WOODSTOCK...HOBGOOD PARK...OAK
GROVE...SWEAT MOUNTAIN...SANDY PLAINS...WHITE WATER PARK...
MARIETTA...DOBBINS AIR RESERVE BASE...MOUNT BETHEL...SMYRNA...
BUCKHEAD AND BOLTON.
&&
LAT...LON 3406 8471 3417 8454 3397 8431 3397 8435
3384 8435 3377 8445
TIME...MOT...LOC 1810Z 320DEG 19KT 3404 8455Special weather statement, Aug 20, 2:18 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT WED AUG 20 2014
GAZ012-019-020-201845-
218 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN BARTOW...FLOYD AND GORDON COUNTIES UNTIL 245 PM EDT...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINSON...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW...
FLOYD AND GORDON COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PLAINVILLE...SHANNON...PINSON...
ADAIRSVILLE...EMERSON...RED TOP MOUNTAIN STATE PARK...CARTERSVILLE...
KINGSTON...CASSVILLE AND WHITE.
&&
LAT...LON 3449 8509 3429 8465 3421 8465 3408 8476
3408 8481 3434 8521
TIME...MOT...LOC 1819Z 303DEG 19KT 3436 8505Special weather statement, Aug 20, 2:33 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT WED AUG 20 2014
GAZ023-025-034-035-201900-
233 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN BARROW...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 300 PM EDT...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OAKWOOD...MOVING SOUTH AT 20 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARROW...
GWINNETT...HALL AND JACKSON COUNTIES THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE CANDLER...AQUALAND PARK...
OAKWOOD...GAINESVILLE...FLOWERY BRANCH...CHESTNUT MOUNTAIN...ROAD
ATLANTA-LANIER SPEEDWAY...THOMPSONS MILL...BRASELTON...CHATEAU
ELAN...FORT YARGO STATE PARK...COUNTY LINE...WINDER...RUSSELL AND
CARL.
&&
LAT...LON 3400 8361 3391 8387 3421 8398 3422 8396
3423 8397 3424 8395 3426 8395 3431 8379
TIME...MOT...LOC 1834Z 338DEG 17KT 3419 8385Special weather statement, Aug 20, 2:50 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 250 PM EDT WED AUG 20 2014 GAZ032-033-043>045-055-057-201915- 250 PM EDT WED AUG 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN COBB...DEKALB...DOUGLAS...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 315 PM EDT... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHASTAIN MEMORIAL PARK...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS COBB... DEKALB...DOUGLAS...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DUNWOODY... BOLTON...CHASTAIN MEMORIAL PARK...SANDY SPRINGS...SIX FLAGS OVER GEORGIA...MOUNT BETHEL...VININGS...MABLETON...AUSTELL...SMYRNA... DORAVILLE...CHAMBLEE...BANKHEAD...BUCKHEAD AND BROOKHAVEN. && LAT...LON 3377 8407 3357 8436 3381 8464 3400 8438 TIME...MOT...LOC 1851Z 316DEG 17KT 3386 8438
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:11 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Aug 20, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 44 min |
| Aug 20, 1:45 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| Aug 20, 1:50 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin | 40 min |
| Aug 20, 2:10 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Aug 20, 2:18 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Aug 20, 2:31 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 44 min |
| Aug 20, 2:33 PM EDT | Special Weather Statement | FFC | Barrow | 27 min |
| Aug 20, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike | 42 min |
| Aug 20, 2:50 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 25 min |
| Aug 20, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Pike, Upson | 48 min |
| Aug 20, 3:14 PM EDT | Special Weather Statement | FFC | Troup | 31 min |
| Aug 20, 3:19 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 26 min |
| Aug 20, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Paulding | 52 min |
| Aug 20, 3:24 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 30 more | 29 hr |
| Aug 20, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton, Henry | 49 min |
| Aug 20, 3:31 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Aug 20, 3:45 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Oconee, Walton | 45 min |
| Aug 20, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Peach, Taylor | 42 min |
| Aug 20, 3:56 PM EDT | Special Weather Statement | FFC | Twiggs | 34 min |
| Aug 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 28 min |
| Aug 20, 4:06 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 24 min |
| Aug 20, 4:16 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Aug 20, 4:27 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 33 min |
| Aug 20, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 48 min |
| Aug 20, 4:29 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Aug 20, 4:35 PM EDT | Special Weather Statement | FFC | Gordon | 25 min |
| Aug 20, 4:38 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 37 min |
| Aug 20, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Twiggs | 49 min |
| Aug 20, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 48 min |
| Aug 20, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Twiggs, Wilkinson | 42 min |
| Aug 20, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 50 min |
| Aug 20, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro | 49 min |
| Aug 20, 5:03 PM EDT | Special Weather Statement | FFC | Marion, Muscogee, Taylor | 27 min |
| Aug 20, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 38 min |
| Aug 20, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 33 min |
| Aug 20, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton | 49 min |
| Aug 20, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 44 min |
| Aug 20, 5:26 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Aug 20, 5:31 PM EDT | Special Weather Statement | FFC | Haralson | 29 min |
| Aug 20, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Laurens, Pulaski and 1 more | 44 min |
| Aug 20, 5:33 PM EDT | Special Weather Statement | FFC | Marion | 27 min |
| Aug 20, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 47 min |
| Aug 20, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 44 min |
| Aug 20, 5:48 PM EDT | Special Weather Statement | FFC | Glascock | 27 min |
| Aug 20, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 42 min |
| Aug 20, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 42 min |
| Aug 20, 6:04 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 41 min |
| Aug 20, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 40 min |
| Aug 20, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 51 min |
| Aug 20, 6:12 PM EDT | Special Weather Statement | FFC | Dade, Walker | 33 min |
| Aug 20, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 44 min |
| Aug 20, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 53 min |
| Aug 20, 6:29 PM EDT | Flash Flood Warning | FFC | Fannin, Gilmer, Union | 6 hr |
| Aug 20, 6:34 PM EDT | Special Weather Statement | FFC | Troup | 26 min |
| Aug 20, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 20 min |
| Aug 20, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 40 min |
| Aug 20, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Walker, Whitfield | 32 min |
| Aug 20, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Talbot | 44 min |
| Aug 20, 7:47 PM EDT | Special Weather Statement | FFC | Floyd | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.